MAUDE Adverse Event Report: SOPHYSA POLARIS; POLARIS ADJUSTABLE VALVE

SOPHYSA POLARIS; POLARIS ADJUSTABLE VALVE
Model Number SPVA
Medical Device Problem Code Device Difficult to Program or Calibrate (1496)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 01/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to our quality department for analysis.The visual inspection of the product showed no non-conformities.The valve is clean, colorless liquid is visible in the reservoir and in the valve, without any deposits.We observed that upon return, the valve was adjusted on its medium operating pressure, which is consistent with the user's declaration.In addition, we observed difficulties to adjust the device, both upon return and after cleaning.Therefore, it is very likely that the valve remained on its initial setting despite the two attempts to adjust its operating pressure.Adjustment difficulties may appear during the use of the device for many reasons, which are detailed in the instruction for use of the polaris valves.In addition, the ifu provides a troubleshooting process to follow in order to counter the possible adjustment difficulties.The initial report was originally submitted in 2017 the initial report is resubmitted in january 2020 as requested by the fda.The information provided in october 2015 has not been modified except: manufacturer contact email.Type of report (30 days).
 
Event or Problem Description
The surgeon adjusted the valve to its fourth operating pressure, then later to its fifth operating pressure.However, upon performing an x-ray examination to confirm the adjustment, it was found that the valve was still adjusted on its initial operating pressure.

Brand Name
POLARIS
Common Device Name
POLARIS ADJUSTABLE VALVE
Manufacturer (Section D)
SOPHYSA
5 rue guy moquet
91400
FR  91400
MDR Report Key11472006
Report Number3001587388-2017-01707
Device Sequence Number4537605
Product Code JXG
UDI-Device Identifier03760124131307
UDI-Public(01)03760124131307(17)200601(10)208285/C0406
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K031097
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2020
Device Model NumberSPVA
Device Catalogue NumberSPVA
Device Lot NumberC0406
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2017
Initial Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR